Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 60, NWS Tallahassee, FL

April 30, 200816 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Apr 30, 2008, 2:38 PM CDT for 16 counties in Florida. It took effect at May 1, 2008, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 30, 2008, 2:38 PM CDT (19:38 UTC)
In effect from
May 1, 2008, 12:00 PM CDT
Expired
May 1, 2008, 7:00 PM CDT
In force
7 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.6 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2008-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2008-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2964 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 301938
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
338 PM EDT WED APR 30 2008

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE
TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/
FOR ALL OF SOUTHWEST AND SOUTH CENTRAL GEORGIA AND SOUTHEAST
ALABAMA DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25
PERCENT...

...A RED FLAG WARNING IS IN EFFECT THURSDAY AFTERNOON FOR ALL OF
THE FLORIDA BIG BEND AND PANHANDLE DUE TO EXPECTED LONG DURATIONS
OF LOW RELATIVE HUMIDITY AND HIGH DISPERSIONS...

.DISCUSSION...HIGH PRESSURE WILL MOVE EAST ON THURSDAY ALLOWING
SOUTHERLY WINDS TO BRING INCREASING LOW LEVEL MOISTURE BACK TO THE
REGION. HOWEVER...THE COMBINATION OF STRONG WINDS AND WARM
TEMPERATURES MAY STILL CREATE A PERIOD OF RED FLAG CONDITIONS ON
THURSDAY AFTERNOON ACROSS INLAND NORTH FLORIDA WITH LOW RELATIVE
HUMIDITY AND HIGH DISPERSIONS.

FLZ007-009>019-026>029-034-010000-
/O.UPG.KTAE.FW.A.0054.080501T1800Z-080501T2300Z/
/O.NEW.KTAE.FW.W.0060.080501T1700Z-080502T0000Z/
/O.CON.KTAE.FW.W.0059.000000T0000Z-080501T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
338 PM EDT WED APR 30 2008 /238 PM CDT WED APR 30 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM
EDT /7 PM CDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM
EDT /7 PM CDT/ THURSDAY.  A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

ALZ065>069-GAZ120>131-142>148-155>161-302300-
/O.CON.KTAE.FW.W.0059.000000T0000Z-080430T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
338 PM EDT WED APR 30 2008 /238 PM CDT WED APR 30 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/
THIS EVENING...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

CAMP
4 follow-up statements
000 
WWUS82 KTAE 010033
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
833 PM EDT WED APR 30 2008

...A RED FLAG WARNING REMAINS IN EFFECT THURSDAY AFTERNOON FOR
ALL OF THE FLORIDA BIG BEND AND PANHANDLE DUE TO EXPECTED LONG
DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH DISPERSION INDICES...

.DISCUSSION...HIGH PRESSURE WILL MOVE EAST ON THURSDAY ALLOWING
SOUTHERLY WINDS TO BRING INCREASING LOW LEVEL MOISTURE BACK TO
THE REGION. HOWEVER...THE COMBINATION OF STRONG WINDS AND WARM
TEMPERATURES MAY STILL CREATE A PERIOD OF RED FLAG CONDITIONS ON
THURSDAY AFTERNOON ACROSS INLAND NORTH FLORIDA WITH LOW RELATIVE
HUMIDITY AND HIGH DISPERSION.

FLZ007-009>019-026>029-034-011130-
/O.CON.KTAE.FW.W.0060.080501T1700Z-080502T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
833 PM EDT WED APR 30 2008 /733 PM CDT WED APR 30 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/
TO 8 PM EDT /7 PM CDT/ THURSDAY...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

18-WOOL
000 
WWUS82 KTAE 010748
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
348 AM EDT THU MAY 1 2008

...A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/ UNTIL 
8 PM EDT /7 PM CDT/ THIS THURSDAY AFTERNOON DUE TO LOW RELATIVE HUMIDITY
BELOW 35 PERCENT COMBINING WITH DISPERSION INDICES ABOVE 75...

.DISCUSSION...A DRY AIRMASS REMAINS IN PLACE ACROSS THE REGION TODAY.
THIS DRY AIRMASS WILL COMBINE WITH WARM TEMPERATURES AND BREEZY SOUTHERLY
WINDS TO PRODUCE A PERIOD OF RED FLAG CONDITIONS ACROSS NORTH
FLORIDA. 

FLZ007-009>019-026>029-034-020000-
/O.CON.KTAE.FW.W.0060.080501T1700Z-080502T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
348 AM EDT THU MAY 1 2008 /248 AM CDT THU MAY 1 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/
THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/
THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING. 

HIGH DISPERSION INDICES WILL COMBINE WITH LOW RELATIVE HUMIDITY
VALUES TO PRODUCE A PERIOD OF RED FLAG CONDITIONS ACROSS NORTH
FLORIDA. DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT WILL
GREATEST WELL INLAND...WITH ONLY 2 TO 3 HOURS OF RELATIVE HUMIDITY
BELOW 35 PERCENT POSSIBLE AT THE IMMEDIATE COAST. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL ENHANCE
THE SPREAD OF ANY WILDFIRES THAT DEVELOP. 

$$

38-GODSEY
000 
WWUS82 KTAE 011832
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
232 PM EDT THU MAY 1 2008

...A RED FLAG WARNING REMAINS IN EFFECT FOR MUCH OF THE EASTERN
FLORIDA PANHANDLE AND FLORIDA BIG BEND AWAY FROM THE COAST UNTIL
8 PM EDT /7 PM CDT/ THIS EVENING DUE TO LOW RELATIVE HUMIDITY
BELOW 35 PERCENT COMBINED WITH DISPERSION INDICES ABOVE 75...

...RED FLAG WARNING IS CANCELLED FOR THIS AFTERNOON AND EARLY 
EVENING FOR GULF AND FRANKLIN COUNTIES IN NORTHERN FLORIDA...

.DISCUSSION...A DRY AIRMASS REMAINS IN PLACE ACROSS THE REGION
TODAY. THIS DRY AIRMASS HAS COMBINED WITH WARM AFTERNOON
TEMPERATURES AND BREEZY SOUTHERLY WINDS TO PRODUCE A PERIOD OF
RED FLAG CONDITIONS ACROSS MAINLY INLAND PORTIONS OF NORTHERN
FLORIDA. AREAS CLOSE TO THE CLOSE ARE SEEING HIGHER LEVELS OF 
MOISTURE AND SLIGHTLY COOLER TEMPERATURES RESULTING IN RELATIVE
HUMIDITY VALUES REMAINING JUST ABOVE CRITICAL LEVELS. ANOTHER
FAIRLY DRY AND WARM DAY IS EXPECTED FOR FRIDAY WITH A SHORT
PERIOD OF CRITICAL LEVELS OF RELATIVE HUMIDITY EXPECTED TO COMBINE
WITH HIGH DISPERSION INDICES OVER A LARGE PORTION OF THE INLAND
EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND.

FLZ014-015-011945-
/O.CAN.KTAE.FW.W.0060.000000T0000Z-080502T0000Z/
GULF-FRANKLIN-
232 PM EDT THU MAY 1 2008 /132 PM CDT THU MAY 1 2008/

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING FOR THE REST OF THIS AFTERNOON AND EARLY EVENING.
ONSHORE FLOW IS BRINGING HIGHER LEVELS OF LOW LEVEL MOISTURE INTO 
THE AREA RESULTING IN RELATIVE HUMIDITY VALUES FAILING TO FALL TO
CRITICAL LEVELS.

$$

FLZ009>011-013-016>019-026>029-034-020030-
/O.NEW.KTAE.FW.W.0061.080502T1800Z-080502T2300Z/
/O.CON.KTAE.FW.W.0060.000000T0000Z-080502T0000Z/
HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-
LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
232 PM EDT THU MAY 1 2008 /132 PM CDT THU MAY 1 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM
EDT /6 PM CDT/ FRIDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING DUE TO ONGOING DURATIONS OF RELATIVE HUMIDITY BELOW
35 PERCENT COMBINED WITH HIGH DISPERSION INDICES.

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM
EDT /6 PM CDT/ FRIDAY DUE TO AN EXPECTED PERIOD OF RELATIVE 
HUMIDITY BELOW CRITICAL LEVELS COMBINED WITH HIGH DISPERSION
INDICES.

HIGH DISPERSION INDICES WILL COMBINE WITH LOW RELATIVE HUMIDITY
VALUES TO PRODUCE A PERIOD OF RED FLAG CONDITIONS ACROSS MAINLY
INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG
BEND FRIDAY AFTERNOON AND EARLY EVENING. DURATIONS OF RELATIVE
HUMIDITY BELOW 35 PERCENT WILL BE GREATEST ACROSS INLAND PORTIONS
OF THE FLORIDA BIG BEND...WITH ONLY 1 TO 2 HOURS OF RELATIVE
HUMIDITY BELOW 35 PERCENT EXPECTED FURTHER WEST INTO THE EASTERN
FLORIDA BIG BEND. ALONG THE COAST...ONSHORE FLOW AND RESULTING
HIGHER LEVELS OF MOISTURE SHOULD KEEP RELATIVE HUMIDITY VALUES 
FROM REACHING CRITICAL LEVELS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
ENHANCE THE SPREAD OF ANY WILDFIRES THAT DEVELOP.

$$

FLZ007-012-020000-
/O.CON.KTAE.FW.W.0060.000000T0000Z-080502T0000Z/
INLAND WALTON-BAY-
132 PM CDT THU MAY 1 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

HIGH DISPERSION INDICES WILL CONTINUE TO COMBINE WITH LOW
RELATIVE HUMIDITY VALUES TO PRODUCE A PERIOD OF RED FLAG
CONDITIONS ACROSS INLAND PORTIONS OF WALTON AND BAY COUNTIES INTO
THE EARLY EVENING HOURS. ALONG THE COAST...ONSHORE FLOW AND
RESULTING HIGHER LEVELS OF MOISTURE SHOULD KEEP RELATIVE HUMIDITY
VALUES FROM REACHING CRITICAL LEVELS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
ENHANCE THE SPREAD OF ANY WILDFIRES THAT DEVELOP.

$$

14-MROCZKA
000 
WWUS82 KTAE 020010
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
810 PM EDT THU MAY 1 2008

...A RED FLAG WARNING REMAINS IN EFFECT FOR MUCH OF THE FLORIDA
BIG BEND AND INLAND PORTIONS OF THE PANHANDLE FROM 2 PM EDT /1 PM
CDT/ TO 7 PM EDT /6 PM CDT/ FRIDAY DUE TO AN EXPECTED PERIOD OF
RELATIVE HUMIDITY BELOW 35 PERCENT COMBINED WITH DISPERSION
INDICES ABOVE 75...

.DISCUSSION...A DRY AIRMASS REMAINS IN PLACE ACROSS THE REGION.
ANOTHER FAIRLY DRY AND WARM DAY IS EXPECTED FOR FRIDAY WITH A
SHORT PERIOD OF CRITICAL LEVELS OF RELATIVE HUMIDITY EXPECTED TO
COMBINE WITH HIGH DISPERSION INDICES OVER A LARGE PORTION OF THE
INLAND EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND.

FLZ009>011-013-016>019-026>029-034-021130-
/O.EXP.KTAE.FW.W.0060.000000T0000Z-080502T0000Z/
/O.CON.KTAE.FW.W.0061.080502T1800Z-080502T2300Z/
HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-
LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
810 PM EDT THU MAY 1 2008 /710 PM CDT THU MAY 1 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO
7 PM EDT /6 PM CDT/ FRIDAY...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR TODAY. A RED FLAG
WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM EDT /6
PM CDT/ FRIDAY.

HIGH DISPERSION INDICES WILL COMBINE WITH LOW RELATIVE HUMIDITY
VALUES TO PRODUCE A PERIOD OF RED FLAG CONDITIONS ACROSS MAINLY
INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG
BEND FRIDAY AFTERNOON AND EARLY EVENING. DURATIONS OF RELATIVE
HUMIDITY BELOW 35 PERCENT WILL BE GREATEST ACROSS INLAND PORTIONS
OF THE FLORIDA BIG BEND...WITH ONLY 1 TO 2 HOURS OF RELATIVE
HUMIDITY BELOW 35 PERCENT EXPECTED FURTHER WEST INTO THE EASTERN
FLORIDA BIG BEND. ALONG THE COAST...ONSHORE FLOW AND RESULTING
HIGHER LEVELS OF MOISTURE SHOULD KEEP RELATIVE HUMIDITY VALUES
FROM REACHING CRITICAL LEVELS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
ENHANCE THE SPREAD OF ANY WILDFIRES THAT DEVELOP.

$$

FLZ007-012-020115-
/O.EXP.KTAE.FW.W.0060.000000T0000Z-080502T0000Z/
INLAND WALTON-BAY-
710 PM CDT THU MAY 1 2008

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR TODAY.


$$

WOOL/MROCZKA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Apr 30, 2:00 PM CDT, 38 minutes earlier.

Area forecast discussion, Apr 30, 2:00 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 PM EDT WED APR 30 2008

.SYNOPSIS...
18Z WATER VAPOR AND H4 RUC ANALYSIS SHOWING BOOKEND CLOSED UPPER
LEVEL LOWS ACROSS NORTH AMERICA THIS AFTERNOON WITH ONE LARGE UPPER
LEVEL LOW AND ASSOCIATED TROUGH OVER EASTERN CANADA DOWN INTO THE
NORTHEASTERN UNITED STATES. ANOTHER LARGE CLOSED LOW IS SPINNING
OVER SOUTHWEST CANADA AND THE EXTREME NORTHWEST U.S. WITH TROUGHING
EXTENDING SOUTH ACROSS THE INTER-MOUNTAIN WEST. BETWEEN THE TWO
SYSTEMS ACROSS THE MID-SECTION OF THE CONTINENT WE FIND LARGE SCALE
RIDGING. FLOW CONTINUES TO BECOME INCREASINGLY ZONAL ACROSS THE
CENTRAL AND NORTHEASTERN GULF OF MEXICO AS EASTERN U.S. TROUGH AXIS
IS NOW WELL OFF THE COAST INTO THE WESTERN ATLANTIC.

AT THE SURFACE...1022MB HIGH PRESSURE CENTERED OVER THE CAROLINAS
CONTINUES TO DOMINATE THE WEATHER ACROSS THE SOUTHEASTERN UNITED
STATES. MOSTLY SUNNY TO SUNNY SKIES ARE SEEN ON REGIONAL VISIBLE
SATELLITE AREA-WIDE AND EXPECT THIS TO CONTINUE INTO THE EARLY
EVENING HOURS. TEMPERATURES HAVE REBOUNDED CONSIDERABLY FROM MORNING
LOWS IN THE 40S BACK UP INTO GENERALLY THE 70S AND ON THE WAY TOWARD
THE UPPER 70S TO LOWER 80S.

&&

.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
HIGH CENTER MOVES OFF THE SOUTHEAST COAST TONIGHT INTO THURSDAY WITH
AN INCREASING LOW LEVEL SOUTHEASTERLY FLOW BRINGING HIGHER LEVELS OF
MOISTURE BACK OFF THE GULF OF MEXICO. WEAK RIDGING DEVELOPING ACROSS
THE CENTRAL GULF COAST WILL PUSH SLOWLY EAST TAKING UP A POSITION
OVERHEAD AROUND SUNRISE THURSDAY MORNING. WITH THE SLIGHTLY TIGHTER
GRADIENT AND INCREASING MOISTURE...WILL NOT SEE AS COOL A NIGHT WITH
LOWS GENERALLY IN THE LOWER AND MIDDLE 50S INLAND AND MIDDLE 50S TO
LOWER 60S ALONG THE COAST.

WARM AND SEASONABLE DAY FOR THURSDAY. HIGH PRESSURE OFF THE
SOUTHEAST COAST WILL CONTINUE TO RIDGE BACK WEST OVER THE AREA WITH
MID/UPPER LEVEL RIDGING CONTINUING TO BUILD ALOFT. WITH 850MB TEMPS
IN THE 12-14C RANGE SHOULD HAVE LITTLE TROUBLE REACHING THE LOWER TO
MIDDLE 80S AWAY FROM THE IMMEDIATE COAST. AT THE COAST WITH THE SE
FLOW OFF THE COOLER SHELF WATERS...HIGH TEMPS WILL LIKELY BE HELD
BACK TOWARD 80 DEGREES. WITH THE ONSHORE FLOW AND HIGHER MOISTURE IN
THE LOWER/MIDDLE LEVELS WOULD EXPECT TO SEE A SCT CU FIELD
DEVELOP...ESPECIALLY FOR THE WESTERN HALF OF THE AREA WHICH SHOULD
TURN OUR MOSTLY SUNNY SKIES DURING THE MORNING TO PARTLY CLOUDY FOR
THE AFTERNOON.

LITTLE CHANGE IN THE SYNOPTIC PATTERN OVER OUR AREA THURSDAY NIGHT
INTO THE DAY ON FRIDAY. CONTINUED SOUTHEASTERLY FLOW WILL BRING EVEN
FURTHER LOW LEVEL MOISTURE NORTHWARD WITH LOW TEMPERATURES NEAR IF
NOT A BIT ABOVE CLIMO INTO FRIDAY MORNING. HOWEVER...FURTHER TO THE
WEST THE NEXT SYSTEM SCHEDULED TO EFFECT OUR REGION WILL BE TAKING
SHAPE ACROSS THE PLAINS STATES. POTENT PIECE OF SHORTWAVE
ENERGY/CLOSED LOW FEATURE WILL EJECT OUR OF THE INTER-MOUNTAIN WEST
LATE THURSDAY AND THURSDAY NIGHT WITH ASSOCIATED SURFACE LOW
ORGANIZING NEAR NEBRASKA/IOWA REGION. UPPER LEVEL SYSTEM MOVES TO
THE THE UPPER AND MIDDLE MISSISSIPPI VALLEY BY FRIDAY NIGHT WITH THE
SURFACE LOW REACHING THE WESTERN GREAT LAKES. COLD FRONT TRAILING
SOUTH FROM THIS LOW IS EXPECTED TO EXTEND FROM THE WESTERN GREAT
LAKES TO THE CENTRAL AND SOUTHERN MISSISSIPPI VALLEY FRIDAY
NIGHT. MID/UPPER LEVEL RIDGE OVER OUR AREA WILL HOLD TIGHT FOR MUCH
OF FRIDAY BUT THEN BEGIN TO BREAK DOWN FRIDAY NIGHT INTO EARLY
SATURDAY AS MID/UPPER LEVEL ENERGY TO THE WEST BEGINS TO APPROACH
THE SOUTHEAST. WOULD EXPECT A WARM AND INCREASINGLY MUGGY DAY ON
FRIDAY AS SOUTHERLY FLOW CONTINUES BETWEEN THE HIGH TO OUR EAST AND
THE APPROACHING COLD FRONT TO THE WEST. EXPECT HIGHS ONCE AGAIN IN
THE 80S. LOW TEMPERATURES FRIDAY NIGHT LIKELY TO NOT FALL BELOW THE
UPPER 50S TO NEAR 60 FOR MOST LOCATIONS WITH MIDDLE AND UPPER 60S
COMMON ALONG THE COAST FROM FRANKLIN COUNTY WESTWARD.

&&

.LONG TERM (SATURDAY THROUGH WEDNESDAY)...
THE LONG TERM PERIOD STARTS OFF WITH A COLD FRONT MOVING INTO THE
REGION LATE FRIDAY NIGHT INTO SATURDAY. COMPARISON OF THE MODEL
FIELDS BETWEEN THE 30/00Z GFS AND THE 29/12Z EURO SHOW ONLY SUBTLE
DIFFERENCES. A QUICK PEEK AT THE 30/00Z EURO CONTINUES TO INDICATE
BETTER THAN AVERAGE AGREEMENT AT THIS TIME RANGE BETWEEN THE GFS AND
EURO FOR THIS SYSTEM. BOTH MODELS INDICATE THAT OVERALL MAGNITUDE OF
QG FORCING WILL BE DIMINISHING THROUGH TIME AS THE UPPER LEVEL
SYSTEM RAPIDLY MOVES NORTHEASTWARD INTO SOUTHERN ONTARIO. THIS WILL
LIKELY YIELD A DECAYING LINE OF SHOWERS AND THUNDERSTORMS AS THE
FRONT MOVES EAST. IN FACT...THIS LINE MAY BE SIMILAR TO THE LAST
COUPLE OF SYSTEMS THAT MOVED THROUGH OVER THE LAST COUPLE OF
WEEKENDS IN THAT MOST AREAS WILL RECEIVE RAIN BUT IT WILL BE QUITE
LIGHT AND LAST ONLY A SHORT TIME. OF COURSE...WE STILL HAVE SOME
TIME TO MONITOR THIS SYSTEMS PROGRESS. FOLLOWED CLOSE TO PREVIOUS
FORECAST FOR POPS...EXCEPT WENT A LITTLE HIGHER IN OUR WESTERN ZONES
WHERE CONFIDENCE IS HIGHER FOR PRECIP ON SATURDAY.

COLD FRONT WILL MOVE THROUGH THE REGION SLOWLY SATURDAY NIGHT AND
EXIT TO THE EAST BY SUNDAY AFTERNOON. THE GFS AND EURO INDICATE THE
POSSIBILITY OF A WEAK WAVE OF LOW PRESSURE FORMING ON THE TAIL END
OF THIS BOUNDARY...WHICH COULD LEAVE LINGERING SHOWER ACTIVITY IN
THE SE BIG BEND AND S CENTRAL GA ON SUNDAY...SO LEFT IN A SLIGHT
CHANCE POP FOR THESE AREAS.

HIGH PRESSURE WILL BUILD INTO THE REGION SUNDAY EVENING BRINGING
CLEAR SKIES. THERE ISNT MUCH COOL AIR BEHIND THIS SYSTEM...SO
TEMPERATURES AT NIGHT WONT DROP OFF VERY FAR BELOW CLIMO AT ALL
SUNDAY NIGHT. A SHARP WARMING TREND WILL BE IN STORE MONDAY THROUGH
WEDNESDAY AS MID LEVEL RIDGING BUILDS OVER THE REGION WITH HIGHS
REACHING INTO THE MID AND UPPER 80S BY TUESDAY. A DEVELOPING STORM
SYSTEM ACROSS THE NATIONS MID SECTION WILL TAKE SHAPE WEDNESDAY
AFTERNOON AND HEAD EASTWARD. AT THIS TIME...THERE IS CONSIDERABLE
UNCERTAINTY ABOUT THE STRENGTH...TIMING AND TRACK OF THIS
SYSTEM...SO KEPT POPS IN THE LOW CHANCE CATEGORY LATE WEDNESDAY
NIGHT INTO THURSDAY.

&&

.AVIATION...
HIGH PRESSURE WILL GRADUALLY SLIDE TO THE EAST OVER THE NEXT 24
HOURS...WITH PREVAILING WINDS GRADUALLY VEERING TO THE SOUTHEAST.
OTHERWISE...VFR CONDITIONS TO PREVAIL AT ALL TERMINALS.

&&

.MARINE...
HIGH PRESSURE CENTERED OVER THE CAROLINAS THIS MORNING WILL MOVE
EAST TO OFF THE CAROLINA COAST THIS EVENING. WITH THE HIGH CENTER TO
OUR EAST...WINDS WILL FLOW FROM A GENERAL SOUTHEAST DIRECTION
THROUGH THURSDAY NIGHT. EXPECT AN EASTERLY NOCTURNAL SURGE IN WINDS
TO DEVELOP FROM EAST TO WEST LATE THIS EVENING INTO THE EARLY
MORNING HOURS OF THURSDAY WITH WINDS LIKELY REACHING EXERCISE
CAUTION CRITERIA. THE HIGH WILL SLOWLY SLIDE FURTHER SOUTHEAST
TOWARDS BERMUDA BY FRIDAY WITH FLOW COMING AROUND TO THE SOUTH.
WINDS WILL STRENGTHEN ONCE AGAIN TO CAUTIONARY LEVELS AND POSSIBLY
NEAR ADVISORY LEVELS FOR MUCH OF THE MARINE AREA THURSDAY NIGHT
INTO SATURDAY AS THE GRADIENT TIGHTENS BETWEEN THE HIGH TO OUR
EAST AND AN APPROACHING FRONT TO THE WEST. THIS FRONT IS EXPECTED TO
CROSS THE FORECAST WATERS DURING THE UPCOMING WEEKEND.

&&

.FIRE WEATHER...
MOISTURE WILL INCREASE A BIT ON THURSDAY AS LOW LEVEL FLOW TURNS TO
THE SOUTH. HOWEVER...STILL ENOUGH DRY AIR ABOVE THE SURFACE TO MIX
DOWN AND YIELD DURATION OF LOW RH FOR INLAND FLORIDA COUNTIES.
COASTAL AREAS MARGINAL ON DURATION. HOWEVER...HIGH MIXING HEIGHTS
AND WARM TEMPS WILL YIELD HIGH DISPERSIONS FAIRLY CLOSE TO THE
COAST. THEREFORE...WILL UPGRADE FIRE WEATHER WATCH TO RED FLAG
WARNING FOR ALL FLORIDA COUNTIES FOR THURSDAY. WILL MENTION IN TEXT
TO EXCLUDE IMMEDIATE COASTAL AREAS WHERE RH WILL REMAIN ABOVE 35
PERCENT. WITH CONTINUED SOUTHERLY FLOW INTO FRIDAY...RH VALUES
EXPECTED TO REMAIN JUST ABOVE 35 PERCENT...SO NO HEADLINES EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  49  85  58  85  61 /   0   0   0  10  10
PANAMA CITY  59  80  63  81  66 /   0   0   0  10  20
DOTHAN       52  84  61  83  64 /   0   0   0  20  20
ALBANY       51  84  58  84  59 /   0   0   0  10  10
VALDOSTA     48  85  56  85  59 /   0   0   0   0  10
CROSS CITY   49  86  57  87  59 /   0   0   0   0  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING UNTIL 6 PM CDT THIS AFTERNOON FOR THE FOLLOWING
     ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.

GA...RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING
     ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...
     CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...
     GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
     MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
     THOMAS...TIFT...TURNER...WORTH.

FL...RED FLAG WARNING UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR THE
     FOLLOWING ZONES: BAY...CALHOUN...DIXIE...FRANKLIN...
     GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
     JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
     WAKULLA...WASHINGTON.

     RED FLAG WARNING FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM
     CDT/ THURSDAY FOR THE FOLLOWING ZONES: BAY...CALHOUN...
     DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
     WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
     MADISON...TAYLOR...WAKULLA...WASHINGTON.

GM...NONE.

&&

AVIATION/FIRE WEATHER...CAMP
LONG TERM...GODSEY
PUBLIC/MARINE...MROCZKA
Hazardous weather outlook, Apr 30, 4:32 AM CDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
532 AM EDT WED APR 30 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-010945-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
532 AM EDT WED APR 30 2008 /432 AM CDT WED APR 30 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SUNNY SKIES AND A
COOLER AND NOTICEABLY DRIER AIRMASS IS FORECAST FOR TODAY. DRY
CONDITIONS WILL AIDE THE SPREAD OF ANY WILDFIRES THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY....A GRADUAL
WARMING TREND WILL TAKE PLACE INTO SATURDAY. A COLD FRONT
WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE AREA
BEGINNING FRIDAY NIGHT WITH THE BEST CHANCE SATURDAY INTO
SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BLOCK

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.